Facebook Pixel
EmpowHER Guest

My boyfriend & I had unprotected sex but I'm on the depo is it possible that I can get pregnant?

By Anonymous January 9, 2015 - 2:39am
Rate This

Hi! I'm 17 years old I've oh been on the depo for almost 3 months I get my next shot soon. I got my first shot on Oct. 30th & I didn't get my period in Nov. But I got my period in the beginning of Dec. My boyfriend & I had sex on Jan. 3th. I'm freaking out because my friends had told me that it's possible to get pregnant on the shot but my doctor told me it's really effective? But day after we had sex I started spotting a little bit so I really don't knw what to do or think right now I need help ):

Add a Comment3 Comments


Hello Anonymous,

Welcome to EmpowHER. I am glad that you came to us for clarification.

Your physician is correct. The Depo-Provera injection is one of the most effective methods of birth control available. It works best when you get the birth control shot regularly, every 12 weeks. Less than 1 out of 100 women will get pregnant each year if they always use the birth control shot as directed.

Irregular bleeding is the most common side effect, especially in the first 6 to 12 months of use.

For most women, periods become fewer and lighter. After one year, half of the women who use the birth control shot will stop having periods completely. Some women have longer, heavier periods.
Some women have increased spotting and light bleeding between periods.

Do check with your gynecologist's office to confirm this and if you have any further concerns.


January 9, 2015 - 9:20am
EmpowHER Guest
Anonymous (reply to Maryann Gromisch RN)

So it's normal to spot alittle afterwards ? I'm still spotting now ever since jan 3th. I also have stomach pain likes I feel bloated. I felt like this before but the last time was worst than now.idk if that Is normal? But I have a great chance that I'm not pregnant right?

January 9, 2015 - 11:57am
Guide (reply to Anonymous)

Hello Anonymous,

Spotting for one week might not be normal. I suggest you contact your gynecologist today. Your physician knows more about the side effects than I.


January 12, 2015 - 10:26am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!